Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 159, NWS New Orleans, LA

July 1, 2011East Baton Rouge Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 1, 2011, 6:25 PM CDT for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 6:25 PM CDT (23:25 UTC)
Expired
Jul 1, 2011, 7:02 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, Livingston Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:28 PM CDTTSTM WND DMG2 E Denham Springs, LAEMENRGENCY MANAGER REPORTED TREE DAMAGE...POWER LINES DOWN AND SOME DAMAGE TO AN APARTMENT COMPLEX ALONG EDEN CHURCH ROAD NEAR US 190 BETWEEN WALKER AND DENHAM SPRINGS.
Jul 1, 6:31 PM CDTTSTM WND DMG1 Se Walker, LALIVINGSTON SHERIFFS DEPARTMENT REPORTED TREES DOWN ALONG GAYLORD ROAD IN SOUTH WALKER.
Jul 1, 6:34 PM CDTTSTM WND DMG3 S Walker, LATREE DOWNED AND TRAMPOLINE TOSSED IN YARD ALONG WITH PEA SIZED HAIL REPORTED BY THE MEDIA ON WALKER SOUTH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2900 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS54 KLIX 012325
SVRLIX
LAC033-063-020030-
/O.NEW.KLIX.SV.W.0159.110701T2325Z-110702T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  WEST CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DENHAM SPRINGS...

* UNTIL 730 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DENHAM SPRINGS...AND MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3034 9097 3046 9112 3058 9094 3045 9074
TIME...MOT...LOC 2325Z 045DEG 2KT 3047 9093

$$

98/SO
1 follow-up statement
239 
WWUS54 KLIX 020002
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 PM CDT FRI JUL 1 2011

LAC033-063-020011-
/O.CAN.KLIX.SV.W.0159.000000T0000Z-110702T0030Z/
EAST BATON ROUGE LA-LIVINGSTON LA-
702 PM CDT FRI JUL 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LIVINGSTON AND
SOUTHEASTERN EAST BATON ROUGE PARISHES IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS.

LAT...LON 3034 9097 3046 9112 3058 9094 3045 9074
TIME...MOT...LOC 0001Z 045DEG 2KT 3046 9095

$$

98/SO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:11 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 1, 4:11 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 PM CDT FRI JUL 1 2011

.DISCUSSION...NO SIGNIFICANT CHANGES TO FORECAST AS TYPICAL
NONDESCRIPT PATTERN REMAINS IN PLACE. JUST ISOLATED CONVECTION
INITIATED MOSTLY BY LAKE AND LAND BREEZE DYNAMICS. TEMPERATURES
NEAR NORMAL WITH CONTINENTAL AIRMASS INFLUENCES BEFORE BECOMING
TRULY MARITIME LATER IN THE FORECAST PERIOD.

&&

.AVIATION...
VFR ALL TERMINALS NEXT 24-36 HOURS.

&&

.MARINE...
LIGHT WINDS AND LOW SEAS NEXT 5 DAYS WITH FLAT PRESSURE FIELD OVER
NORTH GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  96  71  95 /  10  10  10  20
BTR  74  96  73  96 /  20  10  10  20
ASD  73  95  75  94 /  20  20  10  20
MSY  77  94  77  93 /  20  20  10  20
GPT  75  95  76  94 /  20  20  10  20
PQL  71  95  74  92 /  20  20  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24/RR
Hazardous weather outlook, Jul 1, 10:42 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT FRI JUL 1 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-021545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1042 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON
HOURS. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...BUT SEVERE WEATHER IS NOT
EXPECTED.

AFTERNOON TEMPERATURES REACHING THE MID 90S WILL COMBINE WITH
MODERATE HUMIDITY LEVELS RESULTING IN HEAT INDEX VALUES OF 100 TO
105 DEGREES IN SOME LOCATIONS THIS AFTERNOON.

THE LOUISIANA DEPARTMENT OF ENVIRONMENTAL QUALITY HAS ISSUED AN
OZONE ACTION DAY FOR BOTH THE NEW ORLEANS AND BATON ROUGE AREAS
TODAY.

MINOR FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN
CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE GUSTY
WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 DEGREE RANGE EACH
AFTERNOON OUTSIDE OF RAIN AREAS.

MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT
MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

95/DM

In the hours before

Special weather statement, Jul 1, 2:26 PM CDT, 3 hours 59 minutes before
LAZ060>063-012000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT FRI JUL 1 2011

...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING ST. CHARLES
PARISH...ORLEANS PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HARVEY...OR ABOUT 3 MILES SOUTH OF HARVEY.
THE THUNDERSTORM WAS NEARLY STATIONARY.

THE STRONG THUNDERSTORM WILL BE NEAR...
  JEAN LAFITTE...8 MILES NORTH OF BARATARIA AND 9 MILES NORTH OF
  LAFITTE BY 300 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.